Alert archive / California / Freeze Warnings in 2012

Freeze Warning 1, NWS San Francisco Bay Area, CA

January 16, 201210 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Jan 16, 2012, 3:19 AM PST for 10 counties in California. It took effect at Jan 16, 2012, 11:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 3:19 AM PST (11:19 UTC)
In effect from
Jan 16, 2012, 11:00 PM PST
Expired
Jan 17, 2012, 8:00 AM PST
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2012-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2012-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS76 KMTR 161119
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
319 AM PST MON JAN 16 2012

...COLD TEMPERATURES IN STORE FOR THE SAN FRANCISCO BAY AREA...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR PROLONGED SUB-FREEZING
TEMPERATURES TO OCCUR MONDAY NIGHT IN THE INLAND VALLEYS AND
FREEZING TEMPERATURES IN THE INNER URBAN CORRIDOR OF SAN FRANCISCO
AND SAN JOSE. 

CAZ516-162000-
/O.UPG.KMTR.FZ.A.0001.120117T0700Z-120117T1600Z/
/O.NEW.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
/O.NEW.KMTR.FZ.A.0002.120118T0700Z-120118T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
319 AM PST MON JAN 16 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 8 AM PST TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED.
THIS FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING.  

* TEMPERATURES: 20 TO 25 DEGREES IN THE SOUTHERN SALINAS VALLEY
  MONDAY NIGHT AND POSSIBLY AGAIN TUESDAY NIGHT.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON
  BRIDGES AND OVER PASSES. SENSITIVE PLANTS MAY PARISH. PLEASE
  TAKE OUTDOOR PETS INTO CONSIDERATION DURING THESE COLD
  TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ506-508-510-513-528>530-162000-
/O.UPG.KMTR.FZ.A.0001.120117T0700Z-120117T1600Z/
/O.NEW.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
319 AM PST MON JAN 16 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 8 AM PST TUESDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 


* TEMPERATURES: 25 TO 35 DEGREES IN THE URBAN CORRIDOR OF SAN 
  FRANCISCO AND SAN JOSE. 20 TO 25 DEGREES IN THE INLAND 
  VALLEYS. 

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON
  BRIDGES AND OVER PASSES. SENSITIVE PLANTS MAY PARISH. PLEASE
  TAKE OUTDOOR PETS INTO CONSIDERATION DURING THESE COLD
  TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$


MM
4 follow-up statements
918 
WWUS76 KMTR 161711
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
911 AM PST MON JAN 16 2012

...COLD TEMPERATURES IN STORE FOR THE SAN FRANCISCO BAY AREA...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR PROLONGED SUB-
FREEZING TEMPERATURES TO OCCUR TONIGHT IN THE INLAND VALLEYS.
FREEZING TEMPERATURES ARE ALSO EXPECTED IN THE INNER URBAN
CORRIDOR OF THE SAN FRANCISCO BAY AREA.

CAZ507-170115-
/O.EXA.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
NORTH BAY MOUNTAINS-
911 AM PST MON JAN 16 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 8 AM PST TUESDAY. 

* TEMPERATURES: TEENS TO LOWER 20S ARE POSSIBLE IN THE VALLEYS OF
  THE NORTH BAY MOUNTAINS.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED BY
  THE COLD TEMPERATURES. PLEASE TAKE OUTDOOR PETS INTO CONSIDERATION
  DURING THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ516-170115-
/O.CON.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
/O.CON.KMTR.FZ.A.0002.120118T0700Z-120118T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
911 AM PST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY
EVENING THROUGH WEDNESDAY MORNING. 

* TEMPERATURES: 20 TO 25 DEGREES IN THE SOUTHERN SALINAS VALLEY 
  MONDAY NIGHT AND POSSIBLY AGAIN TUESDAY NIGHT. 

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED BY
  THE COLD TEMPERATURES. PLEASE TAKE OUTDOOR PETS INTO
  CONSIDERATION DURING THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ506-508-510-513-528>530-170115-
/O.CON.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
911 AM PST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY. 

* TEMPERATURES: 25 TO 35 DEGREES IN THE URBAN CORRIDOR OF SAN 
  FRANCISCO AND SAN JOSE. 20 TO 25 DEGREES IN THE INLAND 
  VALLEYS. 

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED BY
  THE COLD TEMPERATURES.PLEASE TAKE OUTDOOR PETS INTO
  CONSIDERATION DURING THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STROBIN
437 
WWUS76 KMTR 162209
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
209 PM PST MON JAN 16 2012

...COLD TEMPERATURES IN STORE FOR THE SAN FRANCISCO BAY AREA...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR PROLONGED SUB-
FREEZING TEMPERATURES TO OCCUR TONIGHT IN THE INLAND VALLEYS.
FREEZING TEMPERATURES ARE ALSO EXPECTED IN THE INNER URBAN
CORRIDOR OF THE SAN FRANCISCO BAY AREA.

CAZ516-171600-
/O.CON.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
/O.CON.KMTR.FZ.A.0002.120118T0700Z-120118T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
209 PM PST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY
EVENING THROUGH WEDNESDAY MORNING. 

* TEMPERATURES: 20 TO 25 DEGREES IN THE SOUTHERN SALINAS VALLEY 
  MONDAY NIGHT AND POSSIBLY AGAIN TUESDAY NIGHT. 

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES. PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ506>508-510-513-528>530-171600-
/O.CON.KMTR.FZ.W.0001.120117T0700Z-120117T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
209 PM PST MON JAN 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST TUESDAY. 

* TEMPERATURES: 25 TO 35 DEGREES IN THE URBAN CORRIDOR OF SAN 
  FRANCISCO AND SAN JOSE. 15 TO 25 DEGREES IN THE INLAND 
  VALLEYS. 

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES.PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
728 
WWUS76 KMTR 171123
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
322 AM PST TUE JAN 17 2012

...COLD TEMPERATURES IN STORE FOR THE SAN FRANCISCO BAY AREA THIS
MORNING PLUS TONIGHT INTO WEDNESDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR PROLONGED SUB-
FREEZING TEMPERATURES TO OCCUR BOTH THIS MORNING AND TONIGHT INTO
WEDNESDAY MORNING FOR PORTIONS OF THE SAN FRANCISCO AND MONTEREY
BAY REGION.

CAZ516-171600-
/O.UPG.KMTR.FZ.A.0002.120118T0700Z-120118T1600Z/
/O.NEW.KMTR.FZ.W.0002.120118T0700Z-120118T1600Z/
/O.CON.KMTR.FZ.W.0001.000000T0000Z-120117T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
322 AM PST TUE JAN 17 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY...


*

* TEMPERATURES: LOWS WILL BE IN THE 20S BOTH THIS MORNING AND
  TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES. PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ513-528-171600-
/O.NEW.KMTR.FZ.W.0002.120118T0700Z-120118T1600Z/
/O.CON.KMTR.FZ.W.0001.000000T0000Z-120117T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
322 AM PST TUE JAN 17 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY...

* TEMPERATURES: LOWS WILL BE IN THE 2OS TO LOWER 302 THIS MORNING
  WITH MID 20S TO MID 30S EXPECTED TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES.PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ506>508-510-529-530-171600-
/O.CON.KMTR.FZ.W.0001.000000T0000Z-120117T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
322 AM PST TUE JAN 17 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* TEMPERATURES: 25 TO 35 DEGREES THIS MORNING.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES.PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
113 
WWUS76 KMTR 171558
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
758 AM PST TUE JAN 17 2012

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR PROLONGED SUB-
FREEZING TEMPERATURES TO OCCUR AGAIN TONIGHT INTO WEDNESDAY MORNING
FOR PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION.

CAZ513-516-528-180100-
/O.EXP.KMTR.FZ.W.0001.000000T0000Z-120117T1600Z/
/O.CON.KMTR.FZ.W.0002.120118T0700Z-120118T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
758 AM PST TUE JAN 17 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST WEDNESDAY...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS
MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 8 AM PST WEDNESDAY.


* TEMPERATURES: LOWS WILL BE IN THE 20S WEDNESDAY MORNING.

* IMPACTS: AREAS OF BLACK ICE MAY ALSO BE POSSIBLE ESPECIALLY ON 
  BRIDGES AND OVER PASSES. SENSITIVE VEGETATION COULD BE KILLED 
  BY THE COLD TEMPERATURES. PLEASE TAKE OUTDOOR PETS INTO 
  CONSIDERATION DURING THESE COLD TEMPERATURES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ506>508-510-529-530-171700-
/O.EXP.KMTR.FZ.W.0001.000000T0000Z-120117T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
758 AM PST TUE JAN 17 2012

...FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PST THIS
MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 15, 9:38 PM PST, 5 hours 41 minutes earlier.

Area forecast discussion, Jan 15, 9:38 PM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
938 PM PST SUN JAN 15 2012

.DISCUSSION...AS OF 8:36 PM PST SUNDAY...THE CURRENT SATELLITE
WATER VAPOR IMAGE IS SHOWING A TROUGH OF LOW PRESSURE MOVING
THROUGH THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES INLAND TOWARDS
THE GREAT BASIN NORTHERLY WINDS WILL PUSH A COLD AIRMASS INTO THE
FORECAST AREA. THIS WILL RESULT IN CLEARING SKIES AND COLD
OVERNIGHT TEMPERATURES FOR THE FORECAST AREA. NORTHERLY WINDS WILL
BE SUFFICIENT ENOUGH TO KEEP THE FORECAST AREA OUT OF A FREEZE
WARNING TONIGHT. HOWEVER...AS WINDS CALM AND SKIES CONTINUE TO
CLEAR ON MONDAY CONDITIONS WILL BE IN PLACE TO ALLOW FOR GOOD
RADIATIVE COOLING AND FREEZING TEMPERATURES ARE EXPECTED ACROSS
MUCH OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY MORNING.
OVERNIGHT LOW TEMPERATURES MONDAY NIGHT WILL FALL INTO THE LOW TO
MID 20S IN THE INLAND VALLEYS AND LOW TO MID 30S IN THE INNER
URBAN CORRIDOR OF SAN FRANCISCO AND SAN JOSE AS WELL AS THE
MONTEREY BAY AREA. THEREFORE HAVE ISSUED A FREEZE WATCH FOR THE
INLAND VALLEYS...THE SAN FRANCISCO AND SAN JOSE INNER URBAN
CORRIDOR AS WELL AS THE MONTEREY BAY AREA FOR MONDAY NIGHT.

PREVIOUS DISCUSSION...ON WEDNESDAY RAIN IS STILL FORECAST TO
ARRIVE IN NORTHERN CALIFORNIA. THE RAIN ON WEDNESDAY AND WEDNESDAY
NIGHT WILL MOSTLY BE CONFINED TO THE NORTH BAY...BUT WILL THEN
SHIFT SOUTH ACROSS MUCH OF THE REMAINING FORECAST AREA ON
THURSDAY AND THURSDAY EVENING. RAIN COULD BE HEAVY AT TIMES IN THE
NORTH BAY FROM LATE WEDNESDAY THROUGH THURSDAY. THE ECMWF AND
CANADIAN MODELS KEEP MOST OF THE HEAVIEST RAIN WITH THIS FIRST
IMPULSE TO THE NORTH OF OUR AREA. BUT ALL OF THE MODELS ARE IN
BETTER AGREEMENT WITH A SECOND IMPULSE FORECAST TO MOVE THROUGH
LATER IN THE WEEK. THE SECOND IMPULSE IS PROJECTED TO GENERATE
SOME RAIN ACROSS NEARLY ALL OF OUR FORECAST AREA FRIDAY AND FRIDAY
NIGHT...POSSIBLY HEAVY AT TIMES...ESPECIALLY IN THE NORTH BAY.

THE LATEST RUN OF THE GFS DOES KEEP THE FOCUS OF THE HEAVIEST
RAINFALL CENTERED OVER AREAS JUST NORTH OF OUR CWA WITH THE NORTH
BAY ZONES ENTERING INTO THE SOUTHERN MOST PORTION OF THE HEAVY
RAIN BAND. THE FORECAST CHALLENGE WILL BE PINPOINTING THE AREAS OF
HEAVIEST RAINFALL WHICH WILL DEPEND UPON WHERE THE DEEP MOISTURE
PLUME FOCUSES. REGARDLESS... CONFIDENCE IS STILL HIGH THAT MUCH OF
OUR AREA WILL PICK UP DECENT AMOUNTS OF PRECIPITATION DURING THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND. AFTER THE PAST
EXTENDED DRY SPELL...RIVERS AND STREAMS HAVE AMPLE CAPACITY FOR
THE AT LEAST THE INITIAL RUNOFF. BUT MINOR URBAN FLOODING IS
NONETHELESS POSSIBLE DURING PERIODS OF HEAVY RAIN.

IN ADDITION TO POSSIBLE HEAVY RAIN...THESE SYSTEMS WILL GENERATE
STRONG AND GUSTY WINDS AT TIMES. STRONG WINDS WITH THE
WEDNESDAY/THURSDAY SYSTEM WILL PRIMARILY BE LOCATED ACROSS THE
NORTHERN PART OF OUR AREA...BUT STRONG WINDS ARE POSSIBLY IN ALL
AREAS FRIDAY AND FRIDAY NIGHT.

MEDIUM RANGE MODELS AGREE THAT THE WET PATTERN WILL CONTINUE INTO
AT LEAST THE FIRST HALF OF NEXT WEEK AS WELL.

&&

.AVIATION...AS OF 9:35 PM PST SUNDAY...VFR CONDITIONS WILL PREVAIL
THROUGH THE FORECAST. WINDS WEAKENED SIGNIFICANTLY IN THE LAST
HOUR...AND ARE FORECAST TO SUBSIDE THROUGH THE NIGHT. MAINLY LIGHT
ONSHORE WINDS WILL BE PRESENT TOMORROW AT THE TERMINALS. MODERATE WINDS
OVERNIGHT SHOULD KEEP KSTS CLEAR...HOWEVER...IF WINDS WEAKEN
QUICKLY OVERNIGHT...LOW VIS WILL QUICKLY DEVELOP.

VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL. MODERATE ONSHORE
WINDS WILL WEAKEN OVERNIGHT INTO TOMORROW.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR UNTIL 3 AM
             SCA...MRY BAY UNTIL 3 AM

&&

PUBLIC FORECAST: LARRY/SIMS
AVIATION/MARINE: RILEY
Hazardous weather outlook, Jan 15, 8:23 PM PST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
823 PM PST SUN JAN 15 2012

CAZ506-508-510-513-516-528>530-170430-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
823 PM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY NIGHT

COLD OVERNIGHT TEMPERATURES ARE EXPECTED OVERNIGHT WITH PATCHY
FROST POSSIBLE IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLDEST NIGHT OF THE WEEK WILL OCCUR ON MONDAY NIGHT.
OVERNIGHT LOWS MAY DROP INTO THE LOW TO MID 20S IN THE INLAND
VALLEYS. TEMPERATURES BETWEEN 30 TO 35 DEGREES ARE EXPECTED IN THE
SAN FRANCISCO AND SAN JOSE INNER CORRIDOR. A FREEZE WATCH HAS
BEEN ISSUED FOR THE NORTH AND EAST BAY INTERIOR VALLEYS...THE SAN
FRANCISCO INNER CORRIDOR...THE MONTEREY COAST LINE AND THE SALINAS
VALLEY FOR LATE MONDAY NIGHT AND TUESDAY MORNING. MEASURES SHOULD
BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-505-507-509-511-512-517-518-170430-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
823 PM PST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...SUNDAY NIGHT

MUCH COOLER WEATHER IS FORECAST ALONG WITH LOCALLY BREEZY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WET WEATHER IS FORECAST TO DEVELOP DURING THE SECOND HALF OF THE
WEEK. RAIN WILL DEVELOP ACROSS THE NORTH BAY ON WEDNESDAY. RAIN
WILL THEN SPREAD SOUTH ACROSS THE REST OF THE REGION ON THURSDAY.
ANOTHER SYSTEM WILL BRING MORE RAIN TO THE REGION FROM FRIDAY INTO
SATURDAY. PERIODS OF HEAVY RAIN ARE POSSIBLE...MAINLY IN THE NORTH
BAY. IN ADDITION...LOCALLY STRONG AND GUSTY WINDS ARE POSSIBLE AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jan 16, 3:03 AM PST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
303 AM PST MON JAN 16 2012

CAZ006-505>513-516>518-528>530-162200-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
303 AM PST MON JAN 16 2012

...COLD TEMPERATURES ARE EXPECTED TONIGHT AND TUESDAY NIGHT...
...WET WEATHER PATTERN WILL TO DEVELOP MIDWEEK CONTINUING INTO THE WEEKEND...

MUCH COOLER WEATHER CONDITIONS ARE FORECAST EARLY THIS WEEK.
DAYTIME TEMPERATURES WILL MOSTLY BE IN THE 50S...FROM 10 TO 15
DEGREES COOLER THAN WHAT HAS BEEN THE NORM LATELY. MORE
IMPORTANTLY...NIGHTS WILL BE COLD WITH SUB-FREEZING TEMPERATURES.
FROST IS LIKELY MONDAY NIGHT AND POSSIBLY TUESDAY NIGHT. THE
COLDEST NIGHT OF THE WEEK IS EXPECTED TO BE MONDAY NIGHT.
WIDESPREAD FREEZING TEMPERATURES ARE FORECAST FOR THE INTERIOR
VALLEYS LATE MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES WILL
DROP TO NEAR FREEZING ELSEWHERE. CLOUDS WILL MOVE IN FROM THE
NORTH TUESDAY NIGHT KEEPING PROLONGED SUB-FREEZING TEMPERATURES TO
A MINIMUM. HOWEVER...SOUTHERN MONTEREY COUNTY COULD STILL
EXPERIENCE A FEW HOURS WITH TEMPERATURES IN THE LOWER TO MIDDLE
20S.

AFTER A PROLONGED DRY PERIOD...INDICATIONS ARE THAT A WET WEATHER
PATTERN WILL DEVELOP ACROSS NORTHERN CALIFORNIA BY THE MIDDLE OF
THE WEEK AND ACROSS ALL OF NORTHERN AND CENTRAL CALIFORNIA BY THE
END OF THE WEEK.

THE INITIAL WEATHER SYSTEM IS FORECAST TO SPREAD RAIN ACROSS THE
NORTH BAY ON WEDNESDAY AND THEN SOUTH ACROSS MOST OF THE REST OF
THE REGION BY LATE THURSDAY. RAIN COULD BE HEAVY AT TIMES
WEDNESDAY NIGHT AND THURSDAY...MAINLY ACROSS THE NORTH BAY. A
SECOND SYSTEM IS EXPECTED TO SPREAD MORE RAIN...POSSIBLY
HEAVY...ACROSS THE ENTIRE REGION FROM FRIDAY INTO SATURDAY.

IN ADDITION TO POSSIBLE HEAVY RAIN...THESE INCOMING WEATHER
SYSTEMS MAY PRODUCE LOCALLY STRONG AND GUSTY WINDS AT TIMES DURING
THE SECOND HALF OF THE WEEK AND INTO NEXT WEEKEND.

PERSONS PLANNING TRAVEL AND OUTDOOR ACTIVITIES THIS WEEK SHOULD BE
PREPARED FOR SIGNIFICANT WEATHER CHANGES AS WELL AS POSSIBLE
TRAVEL DELAYS AND DRIVING DIFFICULTIES. AFTER A MONTH OF VIRTUALLY
NO RAINFALL...RIVERS AND STREAMS WILL HAVE AMPLE CAPACITY FOR RAINFALL
RUNOFF. EVEN SO...MINOR URBAN AND NUISANCE FLOODING WILL BE
POSSIBLE IF PERIODS OF HEAVY RAIN DEVELOP LATER IN THE WEEK.
Special weather statement, Jan 16, 3:03 AM PST, 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
303 AM PST MON JAN 16 2012

CAZ006-505>513-516>518-528>530-162215-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
303 AM PST MON JAN 16 2012

...COLD TEMPERATURES ARE EXPECTED TONIGHT AND TUESDAY NIGHT...
...WET WEATHER PATTERN WILL DEVELOP MIDWEEK CONTINUING INTO THE
WEEKEND...

MUCH COOLER WEATHER CONDITIONS ARE FORECAST EARLY THIS WEEK.
DAYTIME TEMPERATURES WILL MOSTLY BE IN THE 50S...FROM 10 TO 15
DEGREES COOLER THAN WHAT HAS BEEN THE NORM LATELY. MORE
IMPORTANTLY...NIGHTS WILL BE COLD WITH SUB-FREEZING TEMPERATURES.
FROST IS LIKELY MONDAY NIGHT AND POSSIBLY TUESDAY NIGHT. THE
COLDEST NIGHT OF THE WEEK IS EXPECTED TO BE MONDAY NIGHT.
WIDESPREAD FREEZING TEMPERATURES ARE FORECAST FOR THE INTERIOR
VALLEYS LATE MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES WILL
DROP TO NEAR FREEZING ELSEWHERE. CLOUDS WILL MOVE IN FROM THE
NORTH TUESDAY NIGHT KEEPING PROLONGED SUB-FREEZING TEMPERATURES TO
A MINIMUM. HOWEVER...SOUTHERN MONTEREY COUNTY COULD STILL
EXPERIENCE A FEW HOURS WITH TEMPERATURES IN THE LOWER TO MIDDLE
20S.

AFTER A PROLONGED DRY PERIOD...INDICATIONS ARE THAT A WET WEATHER
PATTERN WILL DEVELOP ACROSS NORTHERN CALIFORNIA BY THE MIDDLE OF
THE WEEK AND ACROSS ALL OF NORTHERN AND CENTRAL CALIFORNIA BY THE
END OF THE WEEK.

THE INITIAL WEATHER SYSTEM IS FORECAST TO SPREAD RAIN ACROSS THE
NORTH BAY ON WEDNESDAY AND THEN SOUTH ACROSS MOST OF THE REST OF
THE REGION BY LATE THURSDAY. RAIN COULD BE HEAVY AT TIMES
WEDNESDAY NIGHT AND THURSDAY...MAINLY ACROSS THE NORTH BAY. A
SECOND SYSTEM IS EXPECTED TO SPREAD MORE RAIN...POSSIBLY
HEAVY...ACROSS THE ENTIRE REGION FROM FRIDAY INTO SATURDAY.

IN ADDITION TO POSSIBLE HEAVY RAIN...THESE INCOMING WEATHER
SYSTEMS MAY PRODUCE LOCALLY STRONG AND GUSTY WINDS AT TIMES DURING
THE SECOND HALF OF THE WEEK AND INTO NEXT WEEKEND.

PERSONS PLANNING TRAVEL AND OUTDOOR ACTIVITIES THIS WEEK SHOULD BE
PREPARED FOR SIGNIFICANT WEATHER CHANGES AS WELL AS POSSIBLE
TRAVEL DELAYS AND DRIVING DIFFICULTIES. AFTER A MONTH OF VIRTUALLY
NO RAINFALL...RIVERS AND STREAMS WILL HAVE AMPLE CAPACITY FOR RAINFALL
RUNOFF. EVEN SO...MINOR URBAN AND NUISANCE FLOODING WILL BE
POSSIBLE IF PERIODS OF HEAVY RAIN DEVELOP LATER IN THE WEEK.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:08 PM PSTFreeze WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more7 hr
Jan 15, 8:48 PM PSTSmall Craft Advisory for Rough BarMTR6 hr
Jan 16, 3:19 AM PSTFreeze WatchMTRMonterey24 hr

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.